Alert archive / Ohio / Tornado Warnings in 2006

Tornado Warning 11, NWS Wilmington, OH

July 11, 2006Clinton County, Ohio

NWS Wilmington, OH issued this tornado warning at Jul 11, 2006, 8:36 PM EDT for Clinton County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2006, 8:36 PM EDT (00:36 UTC)
Expired
Jul 11, 2006, 9:00 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Clinton County, OH

The radar

The Cincinnati radar (KILN), 11 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1212 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1212 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 120036
TORILN
OHC027-120100-
/O.NEW.KILN.TO.W.0011.060712T0036Z-060712T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
836 PM EDT TUE JUL 11 2006

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  CLINTON COUNTY IN SOUTHWEST OHIO

* UNTIL 900 PM EDT

* AT 831 PM EDT...STORM SPOTTERS REPORTED A TORNADO NEAR U.S. 22 IN 
  FAR SOUTHEASTERN CLINTON COUNTY. RADAR INDICATED THAT THE TORNADO 
  PRODUCING STORM WAS LOCATED NEAR BLANCHESTER...MOVING NORTHEAST 
  AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILMINGTON...

IN ADDITION...MIDLAND...CLARKSVILLE...NEW ANTIOCH...BURTONVILLE...
MORRISVILLE...CUBA...OAKLAND AND OGDEN ARE NEAR THE PATH OF THIS
DANGEROUS THUNDERSTORM.

A TORNADO IS ON THE GROUND IF YOU ARE NEAR THE PATH OF THIS
TORNADO...TAKE COVER NOW

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL
SHELTER. AVOID WINDOWS

LAT...LON 3931 8403 3923 8393 3940 8370 3954 8393

$$
1 follow-up statement
000 
WWUS51 KILN 120044
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
843 PM EDT TUE JUL 11 2006

OHC027-120100-
/O.CON.KILN.TO.W.0011.000000T0000Z-060712T0100Z/
CLINTON OH-
843 PM EDT TUE JUL 11 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN CLINTON COUNTY...

AT 839 PM EDT...STORM SPOTTERS REPORTED A TORNADO NEAR HALE ROAD 
HEADING TO THE NORTHWEST TOWARDS PORT WILLIAMS. RADAR INDICATED THAT 
THE TORNADO PRODUCING STORM WAS LOCATED 9 MILES SOUTH OF 
OGDEN...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON.

IN ADDITION...INTERSTATE 71 AT US ROUTE 68...OAKLAND...OGDEN...
BLOOMINGTON...KINGMAN...LUMBERTON AND PORT WILLIAM ARE NEAR THE PATH
OF THIS STORM.

A TORNADO IS ON THE GROUND IF YOU ARE NEAR THE PATH OF THIS
TORNADO...TAKE COVER NOW

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL
SHELTER. AVOID WINDOWS

LAT...LON 3945 8398 3941 8388 3954 8368 3957 8391

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jul 11, 2:07 PM EDT, 6 hours 29 minutes earlier.

Area forecast discussion, Jul 11, 2:07 PM EDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
207 PM EDT TUE JUL 11 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
SURFACE ANALYSIS SHOWS WARM FRONT FROM IOWA TO LAKE ERIE WITH
BROAD SWLY FLOW OVER FORECAST AREA. KILN RADAR SHOWING A LARGE
AREA OF SHOWERS ALONG WITH A FEW THUNDERSTORMS ACROSS MUCH OF THE
FA WITH MORE SCATTERED CONVECTION TO THE NORTH AND EAST OF
COLUMBUS.

NAM...GFS AND ECMWF ALL IN GOOD AGREEMENT WITH PROGRESSING THE
UPPER TROF OVER THE UPPER MS VLY INTO GREAT LAKES/OHIO VALLEY BY
WED NIGHT. AT THE SURFACE WARM FRONT IS PROGGED TO SLIDE A BIT
FARTHER SOUTH TO NORTHERN OHIO/INDIANA. PROBLEM COMES THEN WITH
HOW EACH MODEL HANDLES CONVECTION. GFS FOCUSES CONVECTION NEAR AND
ALONG FRONT WITH THE NAM A BIT FARTHER SOUTH WHERE THE MODEL IS
PROGGING BETTER INSTABILITY. FOR THE TIME BEING WILL GO WITH A
COMPROMISE. NAM SUGGESTING MODERATE INSTABILITY IN SC OHIO AND NE
KENTUCKY WHERE THE GFS IS A BIT FARTHER NORTH. HOWEVER...SEVER
THREAT IS MARGINAL AS AIRMASS IS PRETTY WARM AND MOIST. WET BULB
ZERO IS PROGGED TO BE AROUND 13 KFT AND 0-6 KM SHEAR IS AROUND 20
M/S. REGARDLESS SHOWERS AND THUNDERSTORMS WILL BE COMMON THE 36
HOURS. WILL MONITOR CONVECTIVE TRENDS FOR FLOOD THREAT.

MAV TEMPS LOOK REASONABLE.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
FRONT STALLING NEAR THE OHIO RIVER WILL REQUIRE LIKELY POPS FOR
THURSDAY MORNING DECREASING TO CHANCE BY AFTERNOON. EXPECT AFTERNOON
THUNDERSTORMS TO DEVELOP IN HUMID SOUTHERLY FLOW FRIDAY THROUGH
SUNDAY. BRIEF DRYING MAY OCCUR ON MONDAY BEFORE A DEEPENING UPPER
TROUGH BRINGS THE CHANCE FOR THUNDERSTORMS AGAIN NEXT TUESDAY.

TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE AVERAGE. THIS FORECAST
IS SOMEWHAT COOLER THAN THE PREVIOUS ONE BECAUSE OF INCREASED CLOUD
COVER AND PRECIPITATION.

&&

.AVIATION /18Z-18Z/...
SHOWERS WITH ISOLATED THUNDER WERE PRODUCING MAINLY MVFR WITH
INTERMITTENT IFR VISIBILITIES AND CIGS AT KCVG...KLUK....KDAY AND
KILN THIS AFTERNOON...AND WILL MOVE INTO KCMH AND KLCK IMMINENTLY.
FROM 20Z-23Z...AND INTO THE EVENING...THE PCPN WILL BECOME LESS
CONTIGUOUS.

OVERNIGHT...THE NAM AND GFS SHOW ANOTHER WAVE MOVING ACROSS THE
REGION 04Z-11Z. THEN...MORE SCATTERED CONVECTION WILL DEVELOP
THROUGH THE END OF THE TAF PERIOD. SW WINDS WILL GENERALLY STAY AROUND
10 KT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 11, 5:25 AM EDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
525 AM EDT TUE JUL 11 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
525 AM EDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY LOCATED ACROSS
NORTHERN OHIO TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO
THE REGION.  WITH A WARM AND HUMID ATMOSPHERE IN PLACE...LOCALLY
HEAVY RAIN WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 11, 8:00 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
800 PM EDT TUE JUL 11 2006

OHZ062-120030-
GREENE OH-
800 PM EDT TUE JUL 11 2006

...A STRONG THUNDERSTORM WILL AFFECT WESTERN GREENE COUNTY THROUGH
830 PM EDT...

AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR BELLBROOK...MOVING NORTHEAST AT 20
MPH. THE STORM HAS WEAKENED BUT STILL SHOWS SIGNS OF ROTATION. AT
THIS POINT IT LOOKS LIKE THE STORM IS CAPABLE OF PRODUCING BRIEF
HEAVY RAINFALL AND WIND GUSTS TO 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
BEAVERCREEK...WRIGHT-PATTERSON AFB...GREENE COUNTY AIRPORT...
TREBEIN...FAIRBORN...XENIA...OLDTOWN...WILBERFORCE AND YELLOW
SPRINGS.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR
POSSIBLE WARNINGS WITH THIS STORM.

 TIPTON
Local storm report, Jul 11, 8:13 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
813 PM EDT TUE JUL 11 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TORNADO          CENTERVILLE             39.64N  84.14W
07/11/2006                   MONTGOMERY         OH   TRAINED SPOTTER

            PARTIAL ROOF OFF OF WAREHOUSE AND 4 FOOT TREE DOWN.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:19 PM EDTTornado WarningILNClermont26 min
Jul 11, 9:02 PM EDTTornado WarningILNClinton28 min
Jul 11, 9:09 PM EDTTornado WarningILNClermont, Warren51 min
Jul 11, 9:18 PM EDTTornado WarningILNClinton42 min
Jul 12, 7:45 PM EDTFlash Flood WarningILNHardin3 hr

Nearby

Tornado Warnings in Ohio, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.